Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 29, 2009, 5:18 AM CDT for Palo Pinto County, Parker County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2009, 5:18 AM CDT (10:18 UTC)
- Expired
- Jul 29, 2009, 7:15 AM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Palo Pinto County, TX, Parker County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 4:50 AM CDT, 28 minutes earlier.
Area forecast discussion, Jul 29, 4:50 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 450 AM CDT WED JUL 29 2009 .AVIATION UPDATE... SENT OUT A ROUND OF AMENDMENTS TO TRY AND TIME THE OUTFLOW BOUNDARY HEADED INTO THE METROPLEX. MORE AMENDMENTS LIKELY TO FOLLOW HOWEVER AT THIS TIME OUTFLOW BOUNDARY IS GETTING AHEAD OF NORTH/SOUTH ORIENTED LINE OF CONVECTION. FAIRLY HIGH CONFIDENCE THAT THIS BOUNDARY WILL CONTINUE EAST THRU THE METROPLEX...BUT IT WILL LIKELY SLOW DOWN AS IT DOES SO. CONFIDENCE IN AFW/FTW GETTING PRECIPITATION IS HIGH...HOWEVER CONFIDENCE DIMINISHES TO THE EAST AS UNCERTAIN WHETHER UPDRAFTS WILL BE ABLE TO KEEP UP WITH SURGING OUTFLOW WITH FWS VAD WINDS INDICATING H925-H850 FLOW VEERED. IF CONFIDENCE INCREASES COULD SEE THE NEED FOR AN AWW IN THE 11-12Z TIMEFRAME FOR DFW...WILL MONITOR CONVECTIVE TRENDS AND UPDATE AS NECESSARY. ALSO UPDATED FOR MVFR STRATUS AT ACT. CAVANAUGH .../PREVIOUS AVIATION DISCUSSION/... && .PREV DISCUSSION... /ISSUED 336 AM CDT WED JUL 29 2009/ THE CONVECTIVE WET PERIOD WILL CONTINUE ACROSS NORTH TEXAS FOR THE NEXT FEW DAYS WITH COMPLEXES OF THUNDERSTORMS AFFECTING THE REGION. THE COMPLEX OF STORMS THAT IS CURRENTLY MOVING ACROSS THE NORTHWESTERN PORTIONS OF THE CWA WILL MAINTAIN ITSELF FOR THE NEXT FEW HOURS WITH HEAVY RAINFALL AND FREQUENT LIGHTNING THE MAIN THREATS. ADDITIONAL WEAK IMPULSES ARE FORECAST TO MOVE OVER THE REGION TODAY WHICH MAY SPARK STORM DEVELOPMENT THIS AFTERNOON ALONG ANY RESIDUAL BOUNDARIES LEFT OVER FROM THIS MORNING/S COMPLEX. IN ADDITION TO ANY OUTFLOW BOUNDARIES...THE STATIONARY FRONT WILL REMAIN OVER THE REGION. THE MODELS ARE FORECASTING ANOTHER SIGNIFICANT IMPULSE TO MOVE THROUGH OKLAHOMA TODAY. IN ASSOCIATION WITH THIS DISTURBANCE...ANOTHER MCS OR CLUSTER OF STORMS IS FORECAST TO DEVELOP THIS AFTERNOON. THIS MCS WILL LIKELY TRACK TO THE SOUTH OR SOUTHEAST...AFFECTING AT LEAST THE NORTHERN PORTIONS OF THE CWA. ANOTHER LIKELY SCENARIO IS ANOTHER MCS MOVING OUT OF THE TX/OK PANHANDLES OVERNIGHT TONIGHT AND ARRIVING IN NORTH TEXAS THURSDAY MORNING. BOTH SCENARIOS WARRANT LIKELY POPS ACROSS THE NORTHERN HALF OF CWA THIS EVENING THROUGH THURSDAY AFTERNOON. HEAVY RAINFALL WILL CONTINUE TO BE A THREAT AS PWATS REMAIN ABOVE 2 INCHES BUT SOME SEVERE WEATHER WILL ALSO BE POSSIBLE. ANOTHER ACTIVE PERIOD LOOKS TO BE FRIDAY WHEN THE NEXT SIGNIFICANT IMPULSE MOVES OVER THE REGION. AFTER THAT POPS WILL TAPER OFF BUT WILL KEEP 20-30 POPS ACROSS THE EASTERN ZONES THROUGH THE WEEKEND. TEMPERATURES OVER THE NEXT FEW DAYS WILL CONTINUE TO BE HOTTEST ACROSS THE SOUTH WHERE THE LOWEST CHANCES FOR POPS ARE. BEST CHANCE FOR RAIN WILL CONTINUE TO BE ACROSS THE NORTHERN HALF OF THE CWA. UPPER LEVEL RIDGE WILL RETURN BY THE BEGINNING OF NEXT WEEK WITH THE CENTER OF THE RIDGE REMAINING OVER THE DESERT SOUTHWEST. THE BEGINNING OF NEXT WEEK WILL LIKELY BE DRY BUT ISOLATED AFTERNOON CONVECTION WILL BE POSSIBLE AS THE RIDGE HOLDS WEST OF THE REGION. NORTH TEXAS OVERALL WILL SEE A RISE IN TEMPERATURES NEXT WEEK. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 75 87 70 88 / 50 40 60 40 40 WACO, TX 100 79 95 76 95 / 20 20 40 30 40 PARIS, TX 90 71 82 67 81 / 40 50 60 40 40 DENTON, TX 93 75 88 65 88 / 60 50 60 40 40 MCKINNEY, TX 93 76 85 69 85 / 40 50 60 40 40 DALLAS, TX 93 75 88 71 89 / 40 40 60 40 40 TERRELL, TX 92 78 88 72 84 / 30 40 60 40 40 CORSICANA, TX 97 75 92 72 88 / 20 30 50 30 40 TEMPLE, TX 102 75 99 78 97 / 10 10 40 30 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 29, 4:49 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 449 AM CDT WED JUL 29 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 449 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT WITH THE BEST CHANCE FOR RAIN ACROSS THE NORTHERN HALF OF NORTH TEXAS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS BUT SOME THUNDERSTORMS THIS AFTERNOON COULD REACH SEVERE LIMITS. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IN ANY SEVERE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND FRIDAY ACROSS NORTH TEXAS. ON THURSDAY...A COMPLEX OF THUNDERSTORMS IS FORECAST TO ARRIVE IN NORTH TEXAS. HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS. ISOLATED SEVERE WEATHER WILL ALSO BE POSSIBLE. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS THIS WEEKEND ACROSS THE EASTERN HALF OF NORTH TEXAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. 82/JLD
In the hours before
Special weather statement, Jul 29, 2:03 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
203 AM CDT WED JUL 29 2009
TXZ100-290730-
YOUNG TX-
203 AM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
YOUNG COUNTY
AT 202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL 6 MILES SOUTHWEST
OF OLNEY...MOVING SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM AND OLNEY.
RAINFALL RATES UP TO 2 INCHES PER HOUR AND WIND GUSTS TO 40 MPH ARE
POSSIBLE WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3340 9894 3340 9843 3302 9842 3301 9895
3323 9896 3338 9896
TIME...MOT...LOC 0702Z 316DEG 14KT 3328 9881
CAVANAUGHSpecial weather statement, Jul 29, 2:43 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
243 AM CDT WED JUL 29 2009
TXZ101-290845-
JACK TX-
243 AM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
JACK COUNTY
AT 242 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTHWEST OF
JACKSBORO...MOVING SOUTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRYSON AND JACKSBORO.
THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING RAINFALL RATES AS
HIGH AS 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 50 MPH.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3346 9798 3344 9798 3343 9792 3308 9792
3307 9842 3348 9842 3348 9832
TIME...MOT...LOC 0742Z 312DEG 12KT 3330 9831
CAVANAUGHSpecial weather statement, Jul 29, 2:52 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
252 AM CDT WED JUL 29 2009
TXZ115-129-290815-
STEPHENS TX-EASTLAND TX-
252 AM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN EASTLAND COUNTY
WESTERN STEPHENS COUNTY
AT 250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
AN OUTFLOW BOUNDARY AHEAD OF THUNDERSTORMS OVER CENTRAL TEXAS 19
MILES WEST OF CISCO...MOVING EAST AT 35 MPH. THIS BOUNDARY IS
EXPECTED TO MOVE INTO WESTERN EASTLAND AND STEPHENS COUNTIES BY 310
AM CDT. WITH THE PASSAGE OF THIS BOUNDARY...TEMPERATURES WILL DROP
SEVERAL DEGREES AND WINDS WILL SHIFT AROUND RAPIDLY TO THE
WEST...GUSTING AT 40 TO 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
BRECKENRIDGE...CISCO...EASTLAND...RISING STAR...GUNSIGHT AND
NECESSITY.
LAT...LON 3244 9913 3260 9910 3279 9910 3277 9870
3209 9892 3209 9913
TIME...MOT...LOC 0750Z 285DEG 30KT 3247 9930
CAVANAUGHSpecial weather statement, Jul 29, 4:10 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT WED JUL 29 2009
TXZ101-116-290945-
JACK TX-PALO PINTO TX-
410 AM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
NORTHEASTERN PALO PINTO COUNTY
AT 409 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTH OF MINERAL WELLS...MOVING EAST AT
15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD AND MINERAL WELLS.
RAINFALL RATES OF 1 INCH PER HOUR AND WIND GUSTS OF 40 TO 50 MPH ARE
LIKELY WITH THIS STORM.
LAT...LON 3323 9792 3301 9792 3300 9805 3280 9806
3280 9826 3321 9827
TIME...MOT...LOC 0909Z 257DEG 14KT 3302 9813
CAVANAUGHSpecial weather statement, Jul 29, 5:01 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
501 AM CDT WED JUL 29 2009
TXZ116-117-291030-
PALO PINTO TX-PARKER TX-
501 AM CDT WED JUL 29 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALO PINTO COUNTY
WESTERN PARKER COUNTY
AT 500 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTH OF MINERAL WELLS...MOVING EAST
NORTHEAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOL...MINERAL WELLS AND
MINERAL WELLS STATE PARK.
RAINFALL RATES OF 1 TO ONE AND A HALF INCHES PER HOUR AND WIND GUSTS
TO 40 TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3285 9822 3287 9779 3256 9775 3255 9806
3252 9806 3251 9820
TIME...MOT...LOC 1000Z 255DEG 11KT 3266 9803
CAVANAUGHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| Jul 28, 7:18 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Jul 28, 7:52 PM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| Jul 28, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| Jul 29, 2:03 AM CDT | Special Weather Statement | FWD | Young | 27 min |
| Jul 29, 2:21 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jul 29, 2:43 AM CDT | Special Weather Statement | FWD | Jack | 62 min |
| Jul 29, 2:52 AM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| Jul 29, 4:10 AM CDT | Special Weather Statement | FWD | Jack | 35 min |
| Jul 29, 5:01 AM CDT | Special Weather Statement | FWD | Parker | 29 min |
| Jul 29, 5:38 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 52 min |
| Jul 29, 7:13 AM CDT | Areal Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Jul 29, 7:34 AM CDT | Special Weather Statement | FWD | Somervell | 26 min |
| Jul 29, 2:07 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| Jul 29, 2:39 PM CDT | Special Weather Statement | FWD | Hunt | 21 min |
| Jul 29, 2:47 PM CDT | Special Weather Statement | FWD | Hopkins | 43 min |
| Jul 29, 4:37 PM CDT | Special Weather Statement | FWD | Rains | 23 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.